Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Serzone users please reply

Posted by JohnL on July 7, 1999, at 19:22:07

In reply to Serzone users please reply, posted by Erin on July 7, 1999, at 1:25:06

Hi Erin, sorry about the doc. To end the subjective opinionated decisions on whether you're depressed or not, insist politely that you be given the Becks Depression Inventory Test. Or similar depression screening test. The results are objective, not opinions, and are the methods used by researchers, counselors, and even my smalltown family clinic. The tests show degree of depression and what symptoms are most prevalant. Multiple choice, takes a couple minutes. I managed to laugh when I was suicidal, but rather than being critisized I was complimented for my effort at a good attitude, as feeble as it was. I can relate to your post.

Concerning Serzone, it is a fine drug especially for depression with associated anxiety. However, it can be finicky. I tried it, but I think my failure was due to improper management by both my doc and myself. The one doc I know who is having success with Serzone says starting low and building slow is key, otherwise the drug acts erratically leading to discontinuation. He starts patients at 25mg-50mg once a day, then increases by 25-50mg a week. Single daily dosing around dinner time cuts down on possibe daytime sedation the next day, and single dosing has been proven in research to work just as well as twice or three times a day. Also, I feel there is a therapeutic window with Serzone, where more is not always better. There is a "sweet spot".

Anyway, the days are SO hard when getting on a drug. Be patient, to do it right with Serzone and increase your chances for success, go up slowly weekly in dose. A good 2 or 3 months may have to go by to do it right, not the touted 4 or 6 weeks. It's worth it though, because it would take just as long and be a whole lot more painful to ween off the drug and ween on a new one and wait for the new one to work. Unless you have real bad side effects or a hypersensitive reaction, please try to commit to it for a few months, increasing slowly in small steps until you discover the sweet spot. Your doc may be a jerk, but don't let that stop you from feeling better. As a sidenote, Wellbutrin goes very well with Serzone...counteracting side effects and a more complete spectrum of therapuetic action. With ya all the way. JohnL.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:JohnL thread:8363